Alert archive / Indiana / Wind Advisories in 2026

Wind Advisory 3, NWS Northern Indiana

March 14, 20268 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan

NWS Northern Indiana issued this wind advisory at Mar 14, 2026, 12:58 PM EDT for 8 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan. It took effect at Mar 15, 2026, 11:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 12:58 PM EDT (16:58 UTC)
In effect from
Mar 15, 2026, 11:00 AM EDT
Expired
Mar 16, 2026, 12:00 AM EDT
In force
13 hr
Issued by
NWS Northern Indiana
All 37 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
130 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS73 KIWX 141658
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1258 PM EDT Sat Mar 14 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-150900-
/O.NEW.KIWX.WI.Y.0003.260315T1500Z-260316T0400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1258 PM EDT Sat Mar 14 2026 /1158 AM CDT Sat Mar 14 2026/

...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ SUNDAY TO 
MIDNIGHT EDT /11 PM CDT/ SUNDAY NIGHT...

* WHAT...South winds 25 to 35 mph with gusts between 45 and 55 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...From 11 AM EDT /10 AM CDT/ Sunday to midnight EDT /11 PM 
  CDT/ Sunday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Steinwedel
4 follow-up statements
646 
WWUS73 KIWX 150805
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
405 AM EDT Sun Mar 15 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160400-
/O.CON.KIWX.WI.Y.0003.260315T1500Z-260316T0400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
405 AM EDT Sun Mar 15 2026 /305 AM CDT Sun Mar 15 2026/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS 
MORNING TO MIDNIGHT EDT /11 PM CDT/ TONIGHT...

* WHAT...South winds 25 to 35 mph with gusts between 45 and 55 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...From 11 AM EDT /10 AM CDT/ this morning to midnight EDT /11 
  PM CDT/ tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Brown
888 
WWUS73 KIWX 151725
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
125 PM EDT Sun Mar 15 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160400-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
125 PM EDT Sun Mar 15 2026 /1225 PM CDT Sun Mar 15 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ 
TONIGHT...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...Until midnight EDT /11 PM CDT/ tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Steinwedel
273 
WWUS73 KIWX 160228
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1028 PM EDT Sun Mar 15 2026

INZ012>015-020-022-103-104-203-204-MIZ078-177-277-160330-
/O.CAN.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/
Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Northern La Porte-
Eastern St. Joseph IN-Southern La Porte-Western St. Joseph IN-
Cass MI-Northern Berrien-Southern Berrien-
1028 PM EDT Sun Mar 15 2026 /928 PM CDT Sun Mar 15 2026/

...WIND ADVISORY IS CANCELLED...

$$

INZ005>009-017-018-023>027-032>034-116-216-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-160400-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern
Kosciusko-Southern Kosciusko-St. Joseph MI-Branch-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen
OH-
1028 PM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Brown
057 
WWUS73 KIWX 160352
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1152 PM EDT Sun Mar 15 2026

INZ005>009-017-018-023>027-032>034-116-216-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-160500-
/O.EXP.KIWX.WI.Y.0003.000000T0000Z-260316T0400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern
Kosciusko-Southern Kosciusko-St. Joseph MI-Branch-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen
OH-
1152 PM EDT Sun Mar 15 2026

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Showers and embedded thunderstorms early this morning may produce 
local wind gusts of 50 to 60 mph. Otherwise, the gusty winds that 
prompted the wind advisory have subsided.

After daybreak Monday, wind gusts of 35 to 40 mph are expected 
through late afternoon.

$$

Brown

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:46 PM EDT, 12 minutes earlier. Its key messages:

  • Windy on Sunday with southerly wind gusts of 45 to 50 mph.
  • A line of showers and thunderstorms moves through Sunday night. Damaging wind gusts are the primary hazard.
  • Rain changes to snow Sunday night, transitioning to lake effect snow that lingers into early Tuesday morning. Paired with breezy conditions, treacherous travel is expected in southwest Michigan and around the greater South Bend area.
Area forecast discussion, Mar 14, 12:46 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1246 PM EDT Sat Mar 14 2026

.KEY MESSAGES...

- Windy on Sunday with southerly wind gusts of 45 to 50 mph.

- A line of showers and thunderstorms moves through Sunday
  night. Damaging wind gusts are the primary hazard.

- Rain changes to snow Sunday night, transitioning to lake
  effect snow that lingers into early Tuesday morning. Paired
  with breezy conditions, treacherous travel is expected in
  southwest Michigan and around the greater South Bend area.

&&

.DISCUSSION...
Issued at 241 AM EDT Sat Mar 14 2026

A comparatively quiet day as we're between weather systems.
The low responsible for yesterday's absolutely remarkable wind storm
is now wrapping up over the interior Northeast. A weak shortwave
is bringing a narrow area of virga through central Illinois
early this morning. Low-level dry air will keep us dry. The
main weather story in this package is Sunday's wind and severe
weather, followed by Monday's snow and wind.

Low pressure moving onshore of the Pacific Northwest this morning
races inland and deepens over the Central Plains Sunday. By Sunday
afternoon, low-level flow in the warm sector ramps up considerably
with a 50-60 knot 850mb jet while the low deepens to ~990mb.
Windy conditions are expected as a result, but this time with
widespread gusts of 45 to 50 mph (rather than 70+ mph wind
gusts observed Friday).

Showers and thunderstorms develop along the cold front as it moves
through Illinois, arriving to northwest Indiana near sunset
Sunday. Instability is our primary point of uncertainty with
MUCAPE of barely 250 j/kg, in contrast to screaming 40-60 knot
bulk shear. Incoming high resolution forecast guidance may
bolster confidence later today, but low-topped gusty showers
along the cold front appear the most likely outcome. Despite
impressive SRH values, the overall tornado risk is murky in part
to poor 0-3km shear vector orientation (parallel) to the
anticipated line of showers/storms.

Lastly, the snow. Rain changes to snow late Monday night in the wake
of the cold front and then transitions to Lake Effect snow. I
did increase QPF/snow totals which the in-house blend tends to
handle poorly, resulting in about 2 to 5 inches in the favored
northwest flow lake effect belts. The Monday morning commute
appears to be ok, but conditions should deteriorate through the
day. Regardless of exact snow totals, breezy conditions persist
such that 35 to 40 mph wind gusts from the northwest will
result in terrible visiblilty at times. Snow persists through
most of Monday night before diminishing Tuesday morning.

Crashing temperatures early Monday morning and through the day
marking a brutal return to winter. Tuesday morning wind chills will
be near zero as Canadian High pressure becomes established. A
clipper system is still in the cards midweek followed by a
brief warm up late-week depending on how energetic northwest
flow over the Great Lakes evolves.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1220 PM EDT Sat Mar 14 2026

Return flow was just beginning from east at the start of the TAF
period. The surface pressure gradient will tighten as a low
develops to the west and as high pressure retreats farther east
and causes the surface winds to increase and to become gusty.
Winds tonight should increase and become gusty from the
southeast. The lower layers will initially remain quite dry, so
arrival or development of low clouds are not expected during the
TAF period. A light shower or sprinkle is possible at SBN, but
for now have kept rain and snow out given the low likelihood of
an occurrence there before the end of the TAF period. There is a
fairly strong signal for wind shear (LLWS), so have continued
the mention of this LLWS given the latest model data supporting
this shear.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LMZ043-
     046.
     Gale Watch from Sunday morning through Sunday evening for
     LMZ043-046.

&&

DISCUSSION...Brown
AVIATION...Skipper
Hazardous weather outlook, Mar 14, 5:19 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
519 AM EDT Sat Mar 14 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-150930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
519 AM EDT Sat Mar 14 2026 /419 AM CDT Sat Mar 14 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Windy on Sunday with southerly wind gusts of 45 to 50 mph. Thunderstorms
are likely Sunday night with severe weather possible.

Remaining breezy on Monday with lake effect snow. Areas of slippery
travel and poor visibility are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-150930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
519 AM EDT Sat Mar 14 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Watch.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:57 PM EDTSmall Craft AdvisoryIWX12 hr
Mar 14, 4:28 AM EDTGale WatchIWX18 hr
Mar 14, 11:41 AM EDTSmall Craft AdvisoryIWX5 hr

Nearby

Wind Advisories in Indiana, 2026Wind Advisories in Ohio, 2026Wind Advisories in Michigan, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.